Review Us

Review mdtalks.com on alexa.com

I’ve had a bump under the skin of my armpit for a few months but it hasn’t been red or sore. It recently started oozing whitish, greenish puss with an odor. It’s still not red, nor ever really looked like a pimple. What could it be? Maybe from an ingrown hair?

There are a number of causes of bumps in the armpit. That it recently opened up and started oozing purulent fluid is suggestive of an abscess or pilonidal cyst (infected hair follicle). Treatment is with an incision and drainage followed by a course of antibiotics. Alternatively, cysts/lumps in the armpit are suspicious for . . . → Read More: I’ve had a bump under the skin of my armpit for a few months but it hasn’t been red or sore. It recently started oozing whitish, greenish puss with an odor. It’s still not red, nor ever really looked like a pimple. What could it be? Maybe from an ingrown hair?

Could sulfamethoxazole-trimethoprim (generic for Bactrim) also be used to treat Chlamydia? I know it says that it will not treat virial infections…but since Chlamydia is a bacterial infection, would that work?

Bactrim is not effective at treating of chlamydia. Patients with chlamydia infections are treated with azithromycin, doxycycline, erythromycin, or ampicillin. Patients with chlamydia is often treated for gonorrhea with ceftriaxone or cefexime because of the high incidence of co-infection. Bactrim also does not treat gonorrhea.

Tweet . . . → Read More: Could sulfamethoxazole-trimethoprim (generic for Bactrim) also be used to treat Chlamydia? I know it says that it will not treat virial infections…but since Chlamydia is a bacterial infection, would that work?

This is a medical law question, if your doctor asks for a urine sample and he said you tested positive for illegal substances can he refuse to give you your normal prescriptions prescribed by him for pain?

Every physician is different but we have the obligation to “do no harm.” If your physician believes you are abusing drugs or narcotics, (s)he may elect to withhold future prescriptions of pain medication for your safety.

Tweet . . . → Read More: This is a medical law question, if your doctor asks for a urine sample and he said you tested positive for illegal substances can he refuse to give you your normal prescriptions prescribed by him for pain?

I am a 23 year old female and was recently diagnosed with GERD and diffuse esophageal spasm after having an x-ray, barium swallow, schazki ring removal and balloon stent, endoscopy, and an esophageal manometry. I am now on medication for the esophageal spasms that lower my blood pressure but my blood pressure is low from genetics. Sometimes I get very dizzy and it has gotten to the point that I don’t feel comfortable driving. From my research and speaking to relatives in the medical field, being hospitalized and speaking to the hospital doctors, and meeting with my gastroenterologist, it seems that this might be the best case scenario, and that it might never get better. I have read about antidepressants helping rather than heart pressure medication, but my doctor said he doesn’t think it would help and if the heart medication is helping the spasms that I should stick with it. I’d like a second opinion.

It appears you are suffering from diffuse esophageal spasms but also have low blood pressure. Calcium channel blocks and nitrates (both heart medications) have been proven to effectively decrease the amplitude of diffuse esophageal spasms. These medications are generally well tolerated but may lower the blood pressure of patients. Unfortunately, it appears that . . . → Read More: I am a 23 year old female and was recently diagnosed with GERD and diffuse esophageal spasm after having an x-ray, barium swallow, schazki ring removal and balloon stent, endoscopy, and an esophageal manometry. I am now on medication for the esophageal spasms that lower my blood pressure but my blood pressure is low from genetics. Sometimes I get very dizzy and it has gotten to the point that I don’t feel comfortable driving. From my research and speaking to relatives in the medical field, being hospitalized and speaking to the hospital doctors, and meeting with my gastroenterologist, it seems that this might be the best case scenario, and that it might never get better. I have read about antidepressants helping rather than heart pressure medication, but my doctor said he doesn’t think it would help and if the heart medication is helping the spasms that I should stick with it. I’d like a second opinion.

Hi I’m 21 on birth control, the 2 month injection but since I’ve been on birth control I have been getting my period for two weeks, first its brownish and week later it starts getting normal its not a heavy flow, I was on the 3 month injection but changed to the 2 month because I experienced the same same problem im having now, is it me or should I go off the injection?

Spotting between periods is a well known side effect of injectable birth control. Spotting should decrease with time as your body becomes acclimated to the hormonal injections. If you continue to experience spotting, you’re not satisfied with the amount of spotting, or the spotting increases, then you should be evaluated by your gynecologist and . . . → Read More: Hi I’m 21 on birth control, the 2 month injection but since I’ve been on birth control I have been getting my period for two weeks, first its brownish and week later it starts getting normal its not a heavy flow, I was on the 3 month injection but changed to the 2 month because I experienced the same same problem im having now, is it me or should I go off the injection?